Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 18, NWS Elko, NV

April 17, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Apr 17, 2006, 1:01 AM PDT for Elko County, Nevada. It took effect at Apr 17, 2006, 8:25 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 1:01 AM PDT (08:01 UTC)
In effect from
Apr 17, 2006, 8:25 AM PDT
Expired
Apr 17, 2006, 6:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 170801
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
101 AM PDT MON APR 17 2006

...HIGH WINDS TODAY IN NORTHEAST NEVADA...

.A STRONG PRESSURE GRADIENT WILL BUILD ACROSS EASTERN ELKO COUNTY
THIS MORNING IN THE WAKE OF A STRONG COLD FRONT THAT MOVEDTHROUGH
THE AREA. STRONG WINDS WILL CONTINUE THROUGH THE DAY...EASING OFF
TOWARDS SUNSET.

NVZ033-172015-
/O.NEW.KLKN.WI.Y.0018.060417T0801Z-060418T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
101 AM PDT MON APR 17 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON.

NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY AT 25 TO 35 MPH WITH
GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KLKN 171418 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTION
NATIONAL WEATHER SERVICE ELKO NV
713 AM PDT MON APR 17 2006

...STRONG WINDS TODAY IN NORTHEAST NEVADA...

.A STRONG PRESSURE GRADIENT WILL BUILD ACROSS EASTERN ELKO COUNTY 
TODAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA. 
STRONG WINDS WILL CONTINUE THROUGH THE DAY...EASING OFF TOWARDS 
SUNSET.

NVZ033-180100-
/O.NEW.KLKN.WI.Y.0018.060417T0801Z-060418T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
713 AM PDT MON APR 17 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON.

NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY AT 25 TO 35 MPH WITH
GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
000 
WWUS75 KLKN 171525
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
825 AM PDT MON APR 17 2006

...STRONG WINDS TODAY IN EXTREME EASTERN ELKO AND NORTHERN NYE
COUNTIES...

.A STRONG PRESSURE GRADIENT WILL BUILD ACROSS EASTERN ELKO COUNTY
TODAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA. A
STRONG PRESSURE GRADIENT IS CURRENTLY ACROSS NORTHERN NYE COUNTY. STRONG
WINDS WILL DEVELOP ACROSS EASTERN ELKO COUNTY TODAY...EASING OFF
TOWARDS SUNSET. STRONG WINDS WILL CONTINUE IN NORTHERN NYE COUNTY
THIS MORNING...EASING OFF IN THE AFTERNOON.

NVZ013-172000-
/O.EXB.KLKN.WI.Y.0018.000000T0000Z-060417T2000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
825 AM PDT MON APR 17 2006

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE THROUGH 1 PM AT 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-180100-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-060418T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
825 AM PDT MON APR 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY AT 25 TO 35 MPH
WITH GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
RCS
000 
WWUS75 KLKN 171934
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1234 PM PDT MON APR 17 2006

...STRONG WINDS TODAY IN EXTREME EASTERN ELKO AND NORTHERN NYE
COUNTIES...

.A STRONG PRESSURE GRADIENT WILL BUILD ACROSS EASTERN ELKO COUNTY
TODAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA. A
STRONG PRESSURE GRADIENT IS CURRENTLY ACROSS NORTHERN NYE COUNTY.
STRONG WINDS WILL DEVELOP ACROSS EASTERN ELKO COUNTY TODAY...
EASING OFF TOWARDS SUNSET. STRONG WINDS WILL CONTINUE IN NORTHERN
NYE COUNTY THIS MORNING...EASING OFF IN THE AFTERNOON.

NVZ013-180100-
/O.EXT.KLKN.WI.Y.0018.000000T0000Z-060418T0100Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
1234 PM PDT MON APR 17 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON.

NORTHWEST WINDS WILL CONTINUE THROUGH 6 PM AT 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-180100-
/O.EXT.KLKN.WI.Y.0018.060417T2000Z-060418T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1234 PM PDT MON APR 17 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON.

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
DEVELOP THIS AFTERNOON AND LAST THROUGH 6 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
RCS
000 
WWUS75 KLKN 172114
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
214 PM PDT MON APR 17 2006

...STRONG WINDS TODAY IN EXTREME NORTHERN NYE COUNTIES...

.A STRONG PRESSURE GRADIENT WILL CONTINUE ACROSS NORTHERN NYE
COUNTY THIS AFTERNOON...BEFORE EASING OFF TOWARD SUNSET.

NVZ033-172215-
/O.CAN.KLKN.WI.Y.0018.000000T0000Z-060418T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
214 PM PDT MON APR 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY. 

NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE
THIS AFTERNOON INTO THIS EVENING ACROSS EXTREME EASTERN ELKO COUNTY.
HOWEVER...WINDS ARE EXPECTED TO STAY BELOW WIND ADVISORY CRITERIA.

$$

NVZ013-180100-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-060418T0100Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
214 PM PDT MON APR 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE THROUGH 6 PM AT 20 TO 30 MPH WITH
GUSTS TO NEAR 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
RCS
000 
WWUS75 KLKN 180037
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
537 PM PDT MON APR 17 2006



NVZ013-180145-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-060418T0100Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
537 PM PDT MON APR 17 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON. WINDS IN
NORTHERN NYE COUNTY HAVE FALLEN BELOW ADVISORY CRITERIA.
HOWEVER...STRONG NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE
THROUGH EARLY THIS EVENING...THEN GRADUALLY DIMINISH TO 15 TO 20
MPH BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 16, 9:45 PM PDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 16, 9:45 PM PDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
945 PM PDT SUN APR 16 2006

.SYNOPSIS...RAIN WILL CHANGE TO SNOW OVERNIGHT WITH SNOW SHOWERS
CONTINUING THROUGH MONDAY. TEMPERATURES MONDAY WILL BE CHILLY. A
WARMING TREND WILL BEGIN TUESDAY AND CONTINUE THROUGH THURSDAY.
ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF SHOWERS FRIDAY THROUGH
SUNDAY. &&

.UPDATE...SFC FRONT CONTINUING TO SLOWLY PUSH SOUTH AND EAST WITH
BOUNDARY RIGHT ALONG HIGHWAY 50 CORRIDOR AT THIS HOUR AS MAIN UPPER
TROUGH PUSHES THROUGH THE SILVER STATE THIS HOUR. SFC PRESSURE
GRADIENT BETWEEN ELKO AND SLC BEEN ABOUT 6 MB AND JUST NOT SEEING
WIND ADVISORY CRITERIA SO WILL LET WIND ADVISORY EXPIRE ON TIME
THOUGH BREEZY TO WINDY CONDITIONS EXPECTED FOR THE REST OF THE NIGHT
ACROSS EASTERN AND CENTRAL NV. WEST WENDOVER WILL REMAIN NEAR
ADVISORY CRITERIA...BUT DO NOT HAVE THE CONFIDENCE TO EXTEND THE
ADVISORY.

KLRX RADAR SHOWING BAND OF PRECIP CURRENTLY EXTENDS FROM JARBIDGE SW
THROUGH BATTLE MOUNTAIN TO FALLON. THIS PRECIP BAND...MAINLY SNOW NOW
AS COLDER AIR CONTINUES TO WORK INTO THE CWFA...CONTINUES TO TRAIN
OVER THE FORE-MENTIONED AREA BUT GIVEN RECENT WARMTH SNOWFALL FINALLY
STARTING TO STICK IN SOME VALLEY LOCATIONS. HOWEVER...GIVEN CURRENT
RIVER AND STREAM CONCERNS PRECIP TRAINING AND LOCALIZED QPF MAXIMA...
ALBEIT NOT THAT HIGH YET...IS NOT WHAT THE HUMBOLDT RIVER NEEDS FROM
PALISADE WEST AS FLOODING LEVELS WILL REMAIN AT VARIOUS FLOOD STAGES
THROUGH THE WEEK.

THIS PRECIP HAS SLOWLY PUSH EAST OVERNIGHT WITH PRECIP ACROSS CNTRL
AND SRN ELKO COUNTY NOT COMMENCING UNTIL MIDNIGHT AT THE EARLIEST.
WINNEMUCCA HAS RECEIVED OVER A THIRD OF AN INCH OF PRECIP SO FAR
WHICH NOW MOVES THEM INTO THE TOP 20 FOR ALL TIME WETTEST WATER
YEARS...AND WE STILL HAVE 5 MONTHS PLUS TO GO. HOWEVER...CONSIDERING
SNOW AMTS IN THE SIERRA AND WHAT THIS SYSTEM WILL BRING TO THE NRN
PLAINS OVER THE NEXT 24-48 HOURS...WE HAD IT EASY. LATE TOMORROW WILL
SEE GOOD DRYING TREND WITH UPPER LEVEL RIDGE OVER THE GREAT BASIN FOR
MOST OF THE WEEK. ONLY PROBLEM WILL BE WARMING TEMPERATURES THAT WILL
BEGIN TO MELT SNOWPACK THAT IS WELL ABOVE AVERAGE. WILL NEED TO
MONITOR WILDHORSE DAM AND OWYHEE DOWNSTREAM AS DATA SHOWING WATER
LEVELS ABOVE MONITOR STAGE WITH TREND SHOWING FLOOD LEVELS BEING MET
SOON. FEHRN

&&

.PREVIOUS DISCUSSION (204 PM)...
.SHORT TERM...WILL KEEP MENTION OF WIND ADVISORY FOR SOUTHERN CWA
THROUGH 10 PM. WINDS SHOULD WILL DECREASE BY MIDNIGHT AFTER COLD
FRONT PASSES THROUGH. AIRMASS UNSTABLE WITH THUNDERSTORMS DEVELOPING
ACROSS NORTHEASTERN NEVADA ATTM. WILL HAVE MENTION OF ISOLATED
EVENING TSTMS IN FORECAST FOR ALL ZONES AS LI NEAR ZERO THROUGH 06Z.
TROF AXIS OVER CWA OVERNIGHT WILL PUSH EASTWARD INTO UTAH MONDAY.
THIS RESULTS IN A COLD NORTHWEST FLOW OVER NORTHERN AND CENTRAL
MONDAY. SEVERAL VORT LOBES PASS THROUGH CWA TONIGHT SO EXPECT
SNOWFALL AMOUNTS AROUND 1 TO 3 INCHES...EXCEPT AREAS NEAR RUBIES AND
MTNS WITH UP TO 5 INCHES POSSIBLE. AIRMASS REMAINS UNSTABLE MONDAY
FOR CONVECTIVE SNOW SHOWERS WITH DRYING FROM THE WEST DURING THE
AFTERNOON AS H5 RIDGE BUILDS IN EASTERN PACIFIC. RIDGES SLIDES INTO
NEVADA TUESDAY AND WEDNESDAY FOR A DRY AND WARMING TREND. WINDS WILL
BE STRONG ACROSS THE CENTRAL NEVADA THIS EVENING. HARMER

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...HIGH AND DRY THROUGH
EARLY FRIDAY ACCORDING TO LATEST EXTENDED MODELS. MODELS IN GENERAL
AGREEMENT IN SLITTING SYSTEM ON  FRIDAY AND SLOWING ITS EASTWARD
MOVEMENT. MAIN ENERGY MOVES TO JUST OF CA COAST FRIDAY NIGHT INTO
SATURDAY WHILE NORTHERN ENERGY EJECTS NORTHEAST INTO OREGON. AFTER
THIS THE SYSTEM GETS INTERESTING...WITH SOME MODEL DIFFERENCES IN
EASTWARD PROGRESSION AND TRACK OF SYSTEM. IN GENERAL...EACH MODEL
RUN HAS BEEN SLOWER AND A BIT MORE WEST WITH THIS CUT-OFF LOW.
THEREFORE TWEAKED POPS TO BETTER MATCH THIS SLOWING OF THE
SYSTEM...AND MAY HAVE TO FURTHER CUT BACK TIMING IF SLOWER MODEL
TREND CONTINUES. LATEST GFSX MOS GUIDANCE REFLECTS THE SLOWER
EASTWARD MOVEMENT OF THIS SYSTEM AND NOW HAS TEMPS IN THE 60S AND
70S BOTH THURSDAY AND FRIDAY...WITH FRIDAY SLIGHTLY WARMER.
SO...TWEAKED TEMPS IN EXTENDED TOWARD WARMER MOS TEMPS FOR THOSE
DAYS. RCS

&&

.AVIATION...PAC WEATHER SYSTEM AFFECTING GREAT BASIN TODAY WITH
MAINLY VFR OR MVFR CONDITIONS IN CLOUDS AND RAIN SHOWERS. THE
PRECIPITATION WILL CHANGE TO SNOW THIS EVENING AS A COLD FRONT
MOVES ACROSS THE REGION. EXPECT MVFR TO IFR CONDITIONS IN LOW VIS
AND CIGS IN THE BAND OF SNOW THIS EVENING ACROSS NRN NV AND AROUND
MIDNIGHT INTO THE EARLY MORNING IN ELY. THE HEAVIER SNOW WILL LAST
FOR SEVERAL HOURS BEFORE CHANGING TO SNOW SHOWERS...WHICH WILL
PERSIST THROUGH MONDAY. RCS

&&

.HYDROLOGY...FLOODING CONTINUES ON THE HUMBOLDT RIVER FROM CARLIN
TO WINNEMUCCA...ON THE MARYS RIVER AT DEETH...AND ON THE BRUNEAU
RIVER AT ROWLAND. PLEASE SEE THE LATEST FLOOD STATEMENT...RNOFLSLKN/
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNINGS CONTINUES ON THE
HUMBOLDT RIVER FROM CARLIN TO WINNEMUCCA...ON THE MARYS RIVER
NEAR DEETH...AND ON THE BRUNEAU RIVER NEAR ROWLAND.
Hazardous weather outlook, Apr 16, 6:30 AM PDT, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
630 AM PDT SUN APR 16 2006

NVZ013-030>037-162229-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
630 AM PDT SUN APR 16 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL BE STRONG TODAY ACROSS CENTRAL NEVADA...AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL BE OUT OF THE SOUTHWEST AT 25 TO
35 MPH WITH GUSTS TO 50 MPH...ACROSS SOUTHERN LANDER...SOUTHERN
EUREKA...WHITE PINE...AND NORTHERN NYE COUNTIES.  FURTHER
NORTH...ACROSS HUMBOLDT AND ELKO COUNTIES...WINDS WILL BE BREEZY...
OUT OF THE SOUTHWEST AT 15 TO 30 MPH.

SHOWERS WILL SPREAD FROM NORTHWEST TO SOUTHEAST ACROSS NEVADA
TODAY...AHEAD OF A STRONG COLD FRONT. PRECIPITATION WILL CHANGE TO
SNOW THIS AFTERNOON AND EVENING IN HUMBOLDT COUNTY...AND THIS
EVENING AND OVERNIGHT ELSEWHERE. TWO TO FOUR INCHES OF SNOW WILL BE
POSSIBLE IN THE MOUNTAINS OF NORTHERN AND CENTRAL NEVADA. VALLEYS
COULD SEE AROUND AN INCH OF SNOW...WITH UP TO 2 INCHES LOCALLY.

FLOOD WARNINGS REMAIN IN EFFECT FOR THE HUMBOLDT RIVER FROM CARLIN
TO WINNEMUCCA...ON THE MARYS RIVER AT DEETH...AND ON THE BRUNEAU
RIVER AT ROWLAND. FOR MORE DETAILS PLEASE REFER TO PRODUCT RNOFLSLKN
OR WGUS85 KLKN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW WILL CONTINUE THROUGH MONDAY MORNING IN THE CENTRAL HIGHLANDS
AND EAST. AN ADDITIONAL INCH OF ACCUMULATION WILL BE POSSIBLE
LOCALLY.

COOLER TEMPERATURES MONDAY AND TUESDAY SHOULD SLOW RISES ON AREA
RIVERS. HOWEVER...TEMPERATURES WILL WARM UP STARTING WEDNESDAY. THIS
WARMING WILL PRODUCE ENOUGH SNOWMELT TO BRING AREA RIVERS BACK
UP LATER THIS WEEK. ANOTHER STORM SYSTEM NEXT FRIDAY AND SATURDAY...
COULD PRODUCE ENOUGH RAIN TO BRING RIVERS UP FURTHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

REA

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.